MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; VISION PROBE

INTUITIVE SURGICAL, INC ION; VISION PROBE
Model Number 490206-01
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive an ion product to perform failure analysis.The peripheral vision probe was placed on an in-house system and passed initialization on all 10 attempts with no error code observed.The instrument was docked successfully on an in-house catheter and tested with an in-house lung model, resulting in fully functional set up that successfully registered to an in-house patient plan.During testing, images from the vision probe were up to standard and the camera fibers were illuminated.No errors occurred during testing.Visual inspection found no damage on connector and pins.There was no physical damage observed on the camera.There was no fluid intrusion observed in the cable adapter.No fluid was obtained during the fluid extraction procedure.No kinks and puncture/tear were observed throughout the shaft.The vision probe was found to have a dislodged fiber.Visual inspection was performed and found one of the fibers completely black.A tweezer was used to check if the fiber was present, however it appears the fiber was dislodged.The vision probe was found to have air leak test failure.The vision probe was placed on an in-house air leak tester and failed immediately.A steady stream of bubbles and air was leaking from the distal tip, most likely from the dislodged fiber, which caused air leak test failure.Additional engineering review was performed.For clarification, the vision probe failed the air leak test, replicating the report of "problems with the vision probe during processing.Would not pass test." however, no functional issues were observed when the vision probe was installed on the in-house system.Air leak test failed with steady stream of bubbles observed coming from the distal tip.Upon visual inspection of the tip, one of the two illumination fibers was observed to be recessed.Probe was opened up to check backend components.No damage or fluid intrusion was observed.The recessed fiber was removed from the shaft to inspect the distal tip.Adhesive was observed to be present on the distal tip of the fiber.The fiber appeared intact with no missing pieces.Minimal loctite was observed on the vision probe tip.The recessed fiber appears to be due to a failure of the adhesive bond between the vision probe tip and the adhesive that secures the fiber in the tip of the probe, which suggests that the loctite did not sufficiently bond to the vision probe tip during manufacturing.Air leak test failure was observed at the location of the recessed illumination fiber and is due to an insufficient seal at the distal tip.There is a potential for fragments of adhesive due to this failure mode as the adhesive bond failed at the distal tip which enters the patient.Note that no confirmed missing pieces were observed.Additionally, the wally camera paddle board (wcpb) was fully seated with the printed circuit assembly (pca) lock engaged.Wcpb traces were observed to be centered on the board but were observed to be narrow.It is likely that there was supplier setup/templating error during supplier manufacturing leading to the traces being too narrow.Narrow traces can lead to poor connection between the wcpb and the mating connector.However, the traces appeared to be centered with the contact points and the probe initialized successfully during failure analysis in-house, so it does not appear likely that the narrowed traces led to any functional impact.Discoloration was observed at the vision probe tip.Discoloration at the tip is likely a result of material oxidation of the stainless steel under the laminated jacket.Corrosion was observed on the heatsink.The oxidized nickel plating is likely due to exposure to reprocessing chemicals, such as peracetic acid (paa).The probable root cause is attributed to a fiber installation failure during the manufacturing process.The fiber was found dislodged from its intended position causing the vision probe to fail during the leak test.
 
Event or Problem Description
During central processing, it was reported peripheral vision probe would not pass test and did not work when put on ion system.The customer reported event has no report of patient injury.

Brand Name
ION
Common Device Name
VISION PROBE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23724563
Report Number2955842-2025-47562
Device Sequence Number10691903
Product Code EOQ
UDI-Device Identifier00886874121184
UDI-Public(01)00886874121184(10)M10250528
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490206-01
Device Catalogue Number490206
Device Lot NumberM10250528 0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexUnknown